Louisiana, 2007

Flood in Louisiana, July 8, 2007

July 8, 2007 · NWS SHV · 1 event in 1 county or zone

Excessive heavy rainfall in the Cypress Lake/Black Bayou lake basin earlier in the week resulted in high water on the lake.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Excessive heavy rainfall in the Cypress Lake/Black Bayou lake basin earlier in the week resulted in high water on the lake.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 8, 2:46 AM CST, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 8, 2:46 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 AM CDT SUN JUL 8 2007

.DISCUSSION...

A QUIET NIGHT ACROSS THE CWA WITH WEAK RIDGING ACROSS THE AREA.
THE NEXT UPPER LOW OVER OK WILL MEANDER ACROSS THE REGION TODAY
AND MONDAY. WILL CARRY JUST CHC POPS IN THE SHORT TERM AS THERE
WILL NOT BE A BOUNDARY TO FOCUS PRECIP. TSTMS THAT DO FORM WILL
BE MORE DIURNAL IN NATURE. TEMPS TODAY IN THE SOUTHERN THIRD WILL
BE TEMPERED DUE TO EXPECTED CLOUDS AND SCATTERED SHRA/TSRA. MONDAY
SHOULD SEE MORE OF SEASONAL TEMPS DURING THE AFTN. AS AN UPPER
TROF DIGS INTO THE NRN PLAINS AND MIDWEST TOWARD MIDWEEK...A COLD
FRONT WILL SINK SWD INTO AR/OK BEFORE STALLING JUST NORTH OF THE
CWA. THIS WILL HELP FOCUS PRECIP...MAINLY NORTH OF THE FCST AREA.
WILL MAINTAIN CHC POPS THROUGH THE END OF THE WEEK WITH AN
EMPHASIS ACROSS AR AND OK. WITH UPPER RIDGING TO THE WEST AND AN
AMPLIFYING TROF OVER THE GTLKS REGION THIS WEEK...NORTHWEST FLOW
SETS UP TOWARD THE END OF THE WEEK WHICH COULD BRING A ROUND OF
SVR WX. WILL WAIT TO SEE IF THE MODELS CONTINUE THIS TREND. TEMPS
SHOULD STAY MORE SEASONAL FROM MIDWEEK ON. MAV TEMPS WERE CLOSE
AND ACCEPTED.

&&

.AVIATION...
WITH RECENT RAINS OVER THE FOUR STATE REGION AND LIGHT S WINDS EXPECT
PATCHY FOG AT THE AIRPORTS UNTIL AROUND 13 TO 14Z. VISIBILITY
RESTRICTIONS WILL BE 3 TO 5 STATUE MILES WITH SOME SITES POSSIBLY
DROPPING TO LOWER VALUES NEAR 1 MILE BRIEFLY. JUST ABOVE THE SURFACE
IN THE BOUNDARY LAYER WINDS TO NEAR 10 TO 15 KNOTS MAY SPREAD LOWER
CLOUDS INTO PARTS OF DEEP EAST TEXAS AND PARTS OF W CENTRAL LA WITH
CEILINGS AROUND 1 KFT TO 2 KFT UNTIL AROUND 15Z. AN UPPER LEVEL LOW
CONTINUES TO TAKE SHAPE OVER OK...AND DISTURBANCES MOVING AROUND THE
SOUTHERN EDGE OF THE SYSTEM AND ACROSS THE N SIDE OF FLAT RIDGE OF
HIGH PRESSURE IN THE GULF...MAY CONTRIBUTE TO SCATTERED SHOWERS AND
THUNDERSTORMS FOR E TX INTO NW AND CENTRAL LA BY THIS AFTERNOON WITH
MORE ISOLATED ACTIVITY ACROSS EXTREME NE TX...SE OK...AND SW AR. WILL
INCLUDE VICINITY THUNDERSTORMS IN SOUTHERN TAFS...AND OMIT FOR N
SITES. SURFACE WINDS WILL BE INCREASING TO 5 TO 10 KNOTS AFTER
08/15Z THEN BACK TO 4 TO 7 KNOTS AFTER/AROUND 09/00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  90  72  91  73 /  30  20  30  20
MLU  90  71  91  71 /  30  20  30  20
DEQ  92  68  91  70 /  20  20  30  20
TXK  91  72  91  72 /  20  20  30  20
ELD  91  71  91  70 /  20  20  30  20
TYR  88  73  90  73 /  30  20  30  20
GGG  88  71  91  71 /  30  20  30  20
LFK  87  73  91  72 /  40  20  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

02/06
Hazardous weather outlook, Jul 8, 4:38 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 AM CDT SUN JUL 8 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
538 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING THE
AFTERNOON AND EARLY EVENING EACH DAY DURING THE WORK WEEK. RAINFALL
MAY BE HEAVY AT TIMES WITH THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NEEDED TODAY OR
TONIGHT.

02

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bossier

When
July 8, 7:00 AM CST
Where
Bossier County, 2 mi E of Benton
Cause
Heavy Rain
Reported by
Newspaper
Coordinates
32.700, -93.696

Excessive heavy rainfall across Bossier Parish earlier in the week resulted in high water on Cypress Lake/Black Bayou. The lake crested at 181.63 on July 8th. At that stage...the lake had to be closed to boating traffic in order that boat wake would not damage camp houses along the lake.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51720.